MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC MICRO-INTRODUCER KIT; CATHETER

VASCULAR SOLUTIONS, LLC MICRO-INTRODUCER KIT; CATHETER
Model Number 7250V
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Preliminary manufacturing record was reviewed, there were no nonconformance related to this lot, therefore, supporting the device met material, assembly and performance specifications.A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
As reported: a 5fr micro- introducer was used for a vascular access right femoral vein.The wire would not advance through the needle.Physician pulled both wire and needle out.The wire stretched, and the tip of the wire broke off.We checked under fluoroscopy and the tip was in the right groin.Physician stated the wire was extravascular and would follow up with the patient.The exam was completed without any further incident.No medical intervention was required.
 
Additional Manufacturer Narrative
There was no product returned for this complaint.No returned product evaluation could be completed.Case details were reviewed.The supplier was notified, and a review was requested.A manufacturing record review was completed and no related nonconformances were found.No product was returned to vsi/teleflex for investigation.A returned product evaluation was not completed.It is likely that the guidewire could have been operated against resistance.Per ifu: "never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the guidewire against resistance may result in separation of the guidewire tip, damage to the guidewire, or vessel perforation".No procedure details were provided to confirm this outcome.It is unknown if any other damages were present on the guidewire.Additional information was requested from the account.No response was received.It is unknown if the tip was retrieved or a procedure will be performed on a later date to remove it.Based on the limited information and no product evaluation, the most likely root cause of the issue is undeterminable.

Brand Name
MICRO-INTRODUCER KIT
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key10971782
Report Number2134812-2020-00097
Device Sequence Number14517713
Product Code DYB
UDI-Device Identifier10841156102791
UDI-Public(01)10841156102791
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K180913
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2020
Device Model Number7250V
Device Catalogue Number7250V
Device Lot Number671954
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer11/09/2020
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1